MAUDE Adverse Event Report: ZIMMER SURGICAL SA X SERIES RECIPROCATING SAW ATTACH; SAWING POWER TOOL ATTACHMENT, RECIPROCATING

ZIMMER SURGICAL SA X SERIES RECIPROCATING SAW ATTACH; SAWING POWER TOOL ATTACHMENT, RECIPROCATING
Catalog Number 89-8522-450-20
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).G2 - foreign: (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the reciprocating saw suddenly stopped during procedure.Another saw was used to finish surgery.This event is related to a malfunction that could potentially lead to a serious injury.However, no patient harm or further outcome was reported.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Review of the most recent repair record determined the attachment would not rotate.The unit was scrapped.Review of the device history record identified no deviations or anomalies during manufacturing.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and serial combination.With given information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
X SERIES RECIPROCATING SAW ATTACH
Common Device Name
SAWING POWER TOOL ATTACHMENT, RECIPROCATING
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key20074362
Report Number0008031000-2024-00148
Device Sequence Number15096517
Product Code GEY
UDI-Device Identifier00889024521315
UDI-Public(01)00889024521315(11)220616(10)5016874
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number89-8522-450-20
Device Lot Number5016874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown